MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient developed an infection of his spectra penile prosthesis (spp).A surgery was performed in which the prosthesis was performed and one spp cylinder was implanted.The patient had a good outcome with one cylinder remaining after insertion.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient developed an infection of his spectra penile prosthesis (spp).A surgery was performed in which one spp cylinder was implanted.The patient had a good outcome with one cylinder remaining after insertion.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information boston scientific concludes that the device performed within specifications and the reported event could not be confirmed.The reported patient symptom is a known risk associated with spectra penile prosthesis and is noted as such in the device instructions for use.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the spectra penile prosthesis (spp) cylinders were visually inspected and examined using a microscope.Cylinder has sharp instrument/tool damage to the outer tube in the distal cylinder body, which resulted in a hole and exposed metal segments.This damage is consistent with explant damage; therefore, it will be considered a secondary failure.Cylinder passed the bend test.Product analysis was unable to confirm the reported event.Labeling review: the device instructions for use (ifu) was reviewed.The patient symptoms of infection were found to be listed in the ifu.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12923456
Report Number2124215-2021-37080
Device Sequence Number20060308
Product Code FAE
UDI-Device Identifier00878953005201
UDI-Public00878953005201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/30/2023
Device Model Number720054-01
Device Catalogue Number720054-01
Device Lot Number1000185736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale